MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22438-19
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection, functional testing, and dimensional analysis was performed on the returned device.The reported difficulty to remove was not confirmed.The filtration element was removed from the barewire with no difficulties.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficult to remove could not be determined.It may be possible that anatomical conditions prevented the barewire from being able to advance distally in the vessel independent from the filter; however, this could not be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, mildly tortuous left carotid artery.The barewire of the large emboshield nav6 embolic protection system (eps) could not move independently from the filtration element.The filtration element and barewire were removed together.A new device was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24675749
Report Number2024168-2026-01199
Device Sequence Number13279721
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280831(10)5091862
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5091862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown